Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 5, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 16, 2018, 2:48 PM CST. It took effect at Jan 17, 2018, 9:00 AM CST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2018, 2:48 PM CST (20:48 UTC)
- In effect from
- Jan 17, 2018, 9:00 AM CST
- Expired
- Jan 18, 2018, 3:00 PM CST
- In force
- 30 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
853 WHUS73 KGRB 162048 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 248 PM CST Tue Jan 16 2018 LMZ541>543-170500- /O.NEW.KGRB.SC.Y.0005.180117T1500Z-180118T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 248 PM CST Tue Jan 16 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 3 PM CST THURSDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from 9 AM Wednesday to 3 PM CST Thursday. * WINDS...Northwest 10 to 15 knots becoming West to southwest late tonight and Wednesday and increasing to 15 to 25 knots with a few gusts to 35 knots. * WAVES...1 to 3 feet increasing to 3 to 5 feet in ice free areas on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ MBK
8 follow-up statements
090 WHUS73 KGRB 170309 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 909 PM CST Tue Jan 16 2018 LMZ541>543-171115- /O.CON.KGRB.SC.Y.0005.180117T1500Z-180118T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 909 PM CST Tue Jan 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO 3 PM CST THURSDAY... * WINDS...Becoming southwest late tonight and increasing to 20 to 30 knots Wednesday morning. A few gusts to 35 knots possible. * WAVES...3 to 5 feet in ice free areas on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
563 WHUS73 KGRB 171425 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 825 AM CST Wed Jan 17 2018 LMZ541>543-172230- /O.CON.KGRB.SC.Y.0005.180117T1500Z-180118T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 825 AM CST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THURSDAY... * WINDS...West to southwest to 30 knots. A few gusts to 35 knots possible. * WAVES...2 to 4 feet building to 3 to 5 feet late this morning and afternoon in ice free areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
226 WHUS73 KGRB 171536 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 936 AM CST Wed Jan 17 2018 LMZ541>543-172345- /O.CON.KGRB.SC.Y.0005.000000T0000Z-180118T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 936 AM CST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THURSDAY... * WINDS...Southwest to 30 knots. A few gale force gusts to 35 knots possible. * WAVES...2 to 4 feet building to 3 to 5 feet early this afternoon in ice free areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
503 WHUS73 KGRB 172056 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 256 PM CST Wed Jan 17 2018 LMZ541>543-180500- /O.CON.KGRB.SC.Y.0005.000000T0000Z-180118T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 256 PM CST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THURSDAY... * WINDS...Southwest 15 to 25 knots. * WAVES...3 to 5 feet subsiding to 2 to 4 feet after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
159 WHUS73 KGRB 180303 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 903 PM CST Wed Jan 17 2018 LMZ541>543-181115- /O.CON.KGRB.SC.Y.0005.000000T0000Z-180118T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 903 PM CST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THURSDAY... * WINDS...Southwest 15 to 25 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
688 WHUS73 KGRB 180942 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 342 AM CST Thu Jan 18 2018 LMZ541>543-181745- /O.CON.KGRB.SC.Y.0005.000000T0000Z-180118T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 342 AM CST Thu Jan 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...Southwest 15 to 25 knots diminishing to 10 to 20 knots during the late afternoon hours. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
713 WHUS73 KGRB 181627 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1027 AM CST Thu Jan 18 2018 LMZ541>543-182100- /O.CON.KGRB.SC.Y.0005.000000T0000Z-180118T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1027 AM CST Thu Jan 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...Southwest 15 to 25 knots diminishing to 10 to 20 knots during the late afternoon hours. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
320 WHUS73 KGRB 182051 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 251 PM CST Thu Jan 18 2018 LMZ541>543-182200- /O.EXP.KGRB.SC.Y.0005.000000T0000Z-180118T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 251 PM CST Thu Jan 18 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... Winds and waves have subsided below Small Craft Advisory levels. Therefore, the advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 16, 2:07 PM CST, 41 minutes earlier.
Area forecast discussion, Jan 16, 2:07 PM CST, 41 minutes before
Area Forecast Discussion National Weather Service Green Bay WI Issued by National Weather Service MILWAUKEE/SULLIVAN WI 207 PM CST Tue Jan 16 2018 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Wednesday Issued at 207 PM CST Tue Jan 16 2018 Weakening low level convergence and steep low level lapse rates contributing to scattered light snow showers this afternoon over eastern and northern CWA. Further weakening of the convergence and increasing mid-level ridging should end bulk of the -shsn by evening, however a few flurries may persist. Clearing skies and fresh snow cover should allow temperatures to fall off rapidly this evening before leveling off as low level winds increase. Lingering winds of 5 to 10 knots and temperatures falling below zero will result in wind chills falling to 10 to 15 below zero for a time overnight. Tightening pressure gradient between low pressure passing well north of the U.S./Canada border and strong high pressure sinking into the southern plains will result in the increasing low level winds late tonight and on Wednesday. Forecast soundings show the likelihood of 15 to 20kt sustained winds on Wednesday, with gusts of 25 to 30 knots possible. These levels would result in widespread drifting of the fresh, powdery snow. Some of the snow will become lofted, resulting in patchy reduced visibilities, especially in Door County. Gusty west winds will pick up momentum over the ice cover on Green Bay so wind gusts may exceed 35 knots, possibly requiring a Winter Weather Advisory or Warning for Door County. .LONG TERM...Wednesday Night Through Tuesday Issued at 207 PM CST Tue Jan 16 2018 Wednesday night and Thursday: Quiet weather is expected Wed night under high pressure, except for some blowing/drifting snow possibly continuing in the east. A passing wave may bring a little light snow to the northern forecast area Thursday, with the best chance occurring in the morning. Little to no accumulation is expected. West to southwest winds will push high temps to a few degrees above normal for mid- January. Friday and Saturday: Dry weather is expected for late week, with a west to southwest low level flow resulting in even milder temperatures. Highs could crack 40 in the south by Saturday. Sunday through Tuesday: Attention then turns to the next big low taking aim at the region early next week. Models are in decent agreement in taking the low across or just to the south of the forecast area Sunday night into Monday, though there are some impactful differences. The northernmost track among models would result in primarily rain for the bulk of precip, with maybe an inch or two of snow on the back side of the low Monday. The farthest south solution would be mainly snow across roughly the northern half of the forecast, with rain or a rain/snow mix in the south. There is the potential for significant snowfall accumulations for those in the favored areas northwest of the low track. Where that area will be though is definitely still up in the air. This storm continues to bear watching, with plenty of time left for details to change. Could see a little light snow Tuesday, as the GFS and Canadian solutions bring a quick wave through. The ECMWF is dry for this day though. Temperatures early next week will largely depend on the track of low pressure, with a northern track resulting in milder temps and and southern track resulting in colder temps. It should be colder Tuesday either way as the low departs the area. && .AVIATION...for 21Z TAF Issuance Issued at 207 PM CST Tue Jan 16 2018 Widespread MVFR cigs and beginning to lift and breakup as noting stratus becoming more cellular from latest GOES-R imagery. Think this trend will continue through the late aftn/eve. Period of mid- high level clouds will sweep through overnight as upstream warm air advection begins in earnest. Blustery west to southwest winds are expected on Wednesday causing drifting snow, and possibly blowing snow and reduced visibilities in Door County. .MARINE... Issued at 207 PM CST Tue Jan 16 2018 Tightening pressure gradient will result in gusty west winds developing late tonight and Wednesday. A few gusts could reach Gale levels, especially east of Door County, but not enough confidence to post Gale Warning at this time. However, a Small Craft Advisory goes into affect Wednesday morning and continues into Thursday afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MBK LONG TERM......DDV AVIATION/MARINE.......MBK
Hazardous weather outlook, Jan 16, 2:27 PM CST, 21 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI Issued by National Weather Service MILWAUKEE/SULLIVAN WI 227 PM CST Tue Jan 16 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-172030- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 227 PM CST Tue Jan 16 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Gusty southwest winds could generate blowing and drifting snow in open areas across eastern portions of the forecast area Wednesday and Wednesday night. This could lead to hazardous travel. Whiteout conditions are possible over parts of Door county and the frozen bay on Wednesday. The next chance for widespread wintry travel will occur Sunday into Monday. .SPOTTER INFORMATION STATEMENT... Spotters are requested to forward snowfall measurements to the National Weather Service in Green Bay. LMZ521-522-541>543-172030- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 227 PM CST Tue Jan 16 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Gusty winds are expected Wednesday and Thursday over the lake and bay. A Small Craft Advisory is in effect from mid-morning Wednesday into Thursday afternoon. A few gale force gusts are possible on Wednesday. Winds may hit advisory levels again Friday into Friday night as well as Monday into Monday night. DDV
In the hours before
Special weather statement, Jan 16, 2:37 PM CST, 11 minutes before
Special Weather Statement National Weather Service Green Bay WI 237 PM CST Tue Jan 16 2018 WIZ013-020-021-031-037>039-045-048>050-073-074-170400- Northern Marinette County-Menominee-Northern Oconto County- Shawano-Waupaca-Outagamie-Brown-Waushara-Winnebago-Calumet- Manitowoc-Southern Marinette County-Southern Oconto County- 237 PM CST Tue Jan 16 2018 ...Blowing and Drifting Snow Expected on Wednesday... Gusty southwest winds will develop late tonight and Wednesday morning. Gusts of 25 to 30 mph will likely cause the fresh snow cover to drift across roads, especially on north-south orientated roads. Some of the snow may become lofted and reduce visibilities. WIZ022-040-170400- Door-Kewaunee- 237 PM CST Tue Jan 16 2018 ...Blowing Snow Expected on Wednesday... Gusty southwest winds will develop late tonight and Wednesday morning. Sustained winds of 20 mph with gusts as high as 35 mph will cause the fresh snow cover to drift, especially on north- south orientated roadways including highways 42 and 57. Some of the snow will become lofted and cause reduced visibilities. Visibilities may drop below one half mile at times causing slippery conditions and hazardous travel conditions. Motorists should be prepared for deteriorating conditions on Wednesday. MBK/TDH
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.